MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8805H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: have this event been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no.Please provide the patient symptoms manifestations (location, severity, appearance, systemic or local reaction): sales rep specifically was not told the patients symptoms, he was told that there was obviously patient fatality.No symptoms reported, account was simply checking if there were any recall on this product.Did this issue contribute to any patient adverse event? no.The customer originally called to check if there were any recalls.There was no intra op associate available.Can you identify the and lot number of the product involved? - was not provided by the customer.Is the product available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? discarded.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep): unknown.Additional information was requested, and the following was obtained: the account called asking if there was a recall regarding this code.A case was done previous to this call and no issues were reported during the case.No product issues occurred during the case.A patient death occurred sometime after the case was completed.The account was asking if there were any recall to do their due diligence.No patient details or dates were provided.What is meant by ¿there was obviously patient fatality¿? i was informed that some time after the case was completed there was a patient fatality did a patient pass away? yes, i was informed the patient passed away some days after the case had been completed, but no information or dates were provided.Were there any adverse patient consequences to a patient? see previous answer.Was the account just ¿simply checking if there were any recall¿? yes, that was the reason for the call.Additional information was requested, and the following was obtained: did the suture cause or contribute to the patient death? was not communicated.Date of death? not communicated was a cause of death reported within the medical record? not communicated.Was there any malfunction of the device? not communicated.Date and name of index surgical procedure? not communicated.The diagnosis and indication for the index surgical procedure? not communicated.Other relevant patient history/concomitant medications? not communicated.Lot number? not communicated.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any malfunction of the device? if yes, please provide specifics.Did the suture cause or contribute to the patient death? if yes, please provide specifics date of death? was a cause of death reported within the medical record? if so, please specify.Would the surgeon like to speak with ethicon medical safety and engineering via scheduled conference call regarding the product involved in this event? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon¿s name? lot number? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The sales rep received a call from the account asking if there was a recall regarding this product code.The case was done previous to this call and no issues were reported during the case.The patient death occurred sometime after the case was completed.No patient details, symptoms, dates or cause of death was provided.The sales rep stated that the account was asking if there were any recalls to do their due diligence.Additional information was requested.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24560547
Report Number2210968-2026-02443
Device Sequence Number13117225
Product Code GAW
UDI-Device Identifier10705031020672
UDI-Public10705031020672
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8805H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown